Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Liver pain after chemotherapy for breast cancer, get skin itching after taking pain medicine for neuropathy. Is it worrisome?

Hello Dr. Grief, I just recently finished chemotheraphy for Breast Cancer and noticed that I m having liver pain ( or what I believe to be my liver). I m still taking pain medicine for the neuropathy once a day. I also notice that my skin gets itchy once I take this medicine. Could this result in a problem with my liver and should I be concerned? I don t have another Doctor s appointment till August and don t want to make an additional appointment if it isn t necessary. I feel like I m turning into a hypocondriac. Thank you, Randi Leeham
Asked On : Fri, 13 Jul 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Oncologist, Surgical 's  Response
Chemotherapy drugs for breast cancer produce a number of side effects including affecting the liver and nerves. Taking too many pain killers can also affect your liver. So i suggest you get a liver function test done now (its a blood test). If its normal then no immediate cause for concern, else visit a doctor immediately. As far as the itching goes, it could be because you are allergic to that particular pain killer. Try changing to a different one.The itching however could also be due to liver dysfunction which will become evident on the above blood test
Answered: Sat, 28 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor